MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 441743
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 320 instrument, there was a false positive result.There was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: catalog # 441743, s/n (b)(6): the customer reported a false positive.Through remote assistance, it was determined that the room temperature was too high due to a malfunctioning air conditioner.No abnormalities with the instrument's operation were reported, therefore, this complaint is not confirmed.The customer was advised to repair the air conditioner as soon as possible.The case was closed.The root cause of this complaint cannot be determined.Review of the device history record for instrument s/n mt0151 is not required because this complaint does not allege an early life failure or failure at installation and the instrument has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed for the instrument and no recent additional work orders were observed for the complaint failure mode reported.No samples or parts were expected to be returned for this complaint and thus, a returned sample analysis is not required.Bd quality will continue to closely monitor for trends associated with results related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.

Brand Name
BD BACTEC¿ MGIT¿ 320 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22508002
Report Number1119779-2025-01743
Device Sequence Number8745531
Product Code MDB
UDI-Device Identifier00382904417437
UDI-Public(01)00382904417437
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown